Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AIDS and Diabetes Strange Behavior
Dec 15, 2000

HI DR.

I Have been pos.aids since 1996 my cd-4 were 48 but now its up to 420, VL. undetected.I have been diagnost with Diabetes About a year ago, and I take insulin to control it. My doctor recomended that i take 40u in the morning and 25u in the evening.or to use my judgement depending on how high is DXT.I have times that my DXT could stay normal for a month or two without any insulin at all.But then it would get out of control and start going too high or too low. For my condition i take crixivan,Epivir and Zerit.and im on no special Diet.Why is this Strange behavior happening with the sugar level in my blood? Could It be the medications im taking? Ill apreciate any help you could give me.

THANK YOU VERY MUCH

Response from Dr. Boyle

While protease inhibitors can cause increased glucose levels, what you are describng is atypical, unless you are taking the protease inhibitor intermittently. This problem may be dietary, exercise or some endocrine related factor, but it is peculiar that you say the variations can be either high OR low when you are off insulin. You should keep careful track of your glucose levels and discuss this with your doctor. If your glucose goes to less than 50 or greater than 400, you should call your doctor immediately or go to the ER. BB

Brian Boyle, M.D., J.D.



Previous
any meds to temporarally help fat loss in face?
Next
Buttock implants and fat injections

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement